Thursday, July 04, 2013
After getting results from my bloodwork during my last doctor's visit and also noticing that my blood pressure was consistently low (averaging 98/68 for the week of my doctor's visit), I asked my doctor about reducing or eliminating my blood pressure and cholesterol medication. My doctor agreed and took me off of the cholesterol meds (6 Jun 13) and I was weaned off of the BP meds (27 Jun 13). I'm finally independent of these two medicines!
That being said, I've experienced a sharp increase in weight even though I'm still doing the same thing diet-wise that helped me lose weight in the first place. I went from a low of 190 .0 lbs (30 May 13) to a high of 197.8 lbs (1 Jul 13). I was gaining weight hand over fist. My weight has now seemed to stabilize and I'm now inching my way back down again (196.4 lbs on 4 Jul 13).
I went on-line to see if a change in medication would contribute to a gain in weight. I found out that my BP meds had a diruetic component (HCT) to them and that some folks experienced weight gain after stopping the medication - with some folks gaining 5-10 or more pounds in a very short timeframe. The good news is that it seems that after your body adjusts to the absence of the diuretic, you can continue the weight loss - it was encouraging to see that folks experienced the same thing I am currently going through and that they actually lost the initial jump in weight and more.
I'm crossing my fingers that I've already reached the peak in weight am now starting to lose weight again. My BP is normal - this morning it was 113/79, and I think that it should go a bit lower after I lose a little more weight.